MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE A-P CHAMFER BLOCK SZ 5; RESECTION BLOCKS/DEVICES

DEPUY IRELAND - 9616671 ATTUNE A-P CHAMFER BLOCK SZ 5; RESECTION BLOCKS/DEVICES
Catalog Number 254500155
Medical Device Problem Codes Incorrect Measurement (1383); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a very apparent discrepancy between the size 5 cutting block and the size 5 trial.Staff cut with the size 5 four-in-one block and the size 5 trial would not fit.After cleaning it up with freehand cuts, staff were able to get the trial to fit.Because they were performing a bilateral total knee replacement, they used the same block on the contra lateral side with the same result, allowing them to rule out the possibility of a warped/faulty femoral trial.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported that there was a very apparent discrepancy between the size 5 cutting block and the size 5 trial.Staff cut with the size 5 four-in-one block and the size 5 trial would not fit.After cleaning it up with freehand cuts, staff were able to get the trial to fit.Because we were doing a bilateral, we used the same block on the contra lateral side with the same result allowing us to rule out the possibility of a warped/faulty femoral trial.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the device exhibits signs of heavy use.It was observed that the saw insertion hole was severely stripped.No other problems observed.A dimensional inspection was performed and met specifications.A functional evaluation was not performed due to the mating device not being returned for evaluation.However, due to the observed damage, it is not unreasonable to conclude the returned device would present assembly issues.The allegation of unable to assemble was confirmed.The overall complaint was confirmed as the observed condition of the attune a-p chamfer block sz 5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The following drawings reflecting the current and manufactured revisions were reviewed: dwg-254500155 rev c current and manufactured.Dimensional inspection: feature: frontal insertion holes saw insertion height specification: 3.25 mm +/- 0.05, 3.9815 mm +/- 0.0125, 50 mm +/- 0.25, 48.018 mm +/- 0.25.Measured dimension: 3.24 mm 3.97 mm 49.86 mm 47.80 mm result: conforming vermont gage zz plus gauge pin id#cd79318 measurement device: caliper mitutoyo cd-6" asx id# cd78622 device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
The device malfunction, functional : incorrect measurement, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.

Brand Name
ATTUNE A-P CHAMFER BLOCK SZ 5
Common Device Name
RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21574974
Report Number1818910-2025-03717
Device Sequence Number15521768
Product Code HTZ
UDI-Device Identifier10603295395287
UDI-Public(01)10603295395287(10)PG237437
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500155
Device Lot NumberPG237437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer04/16/2025
08/19/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/21/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale